1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin

Discussion in 'Type 2 Diabetes' started by chris17, Jan 31, 2013.

  1. chris17

    chris17 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    Has any one else experienced this?
    I have been taking metformin for 4 years 2 500gm tabs BD . For the past 4 weeks i have had an upset tummy and loose stools . I have been to the Dr who has referred me but does not think its my medication . I think it is Has any one else had this and whats the alternative medication
     
  2. pat@diabetesplan.org

    Messages:
    23
    Likes Received:
    0
    Trophy Points:
    21
    Have you recently changed your diet or otherwise been sick, ill, or traveled. The longer you have been on a medication without the side effect, the less likely it would be-- but not out of the realm.
     
  3. lismellou

    lismellou · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi Chris - my husband suffers from this about once every 10 days or so, it is very severe for about 24 hours and then he is fine, I find if he overdoes the sugar a few days before it usually has this effect. He is one metformin, 2 tablets twice a day. hope this helps. he is fine afterwards.
     
  4. chris17

    chris17 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    Thank you for your reply No nothing has changed and no illness or travel that is what is so odd. with this loose stool i also have itchy skin its not all the time but enough to bother me when it starts. i dont feel ill either and my weight remains the same
     
  5. chris17

    chris17 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    Thank you for you reply I did think that it was christmas over eat that could have up set me but i didnt over do the sugar and after the christmas day I returned to my good eating habits. May be it will settle again but you cant help but worry
     
  6. elviscole

    elviscole · Well-Known Member

    Messages:
    65
    Likes Received:
    52
    Trophy Points:
    38
    is it the normal metformin or the slow release metformim?
    i used to be on the normal and it gave me a dodgy stomach, Dr said it wasnt the metformin and prescribed me 100 loperamide (immodium) a month :shock:
    went on for a bit and i managed to get changed over to the slow release metformin and the problems went away over night
     
  7. chris17

    chris17 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    Thank you for your reply I am on normal metformin
     
  8. Cultivator

    Cultivator · Active Member

    Messages:
    28
    Likes Received:
    0
    Trophy Points:
    21
    Hi There,

    I had similar trouble when I got a different brand of metformin tablets - supposedly exactly the same stuff but I suffered side effects I had't had for years! A friend who gets hers from the same surgery had the same problem - tot he point where she stopped taking them ... we have asked the pharmacist to go back to the original brand for us - and the problem seems to be solved (for now, anyway)

    Have you had a change of brand / packet at all??
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook